Résidus des connexions à singularités et classes caractéristiques
Annales de l'Institut Fourier, Volume 31 (1981) no. 1, p. 83-98

A “theorem of residues” is proved, giving the real characteristic classes in dimension 2k for a C -principal bundle by mean of a connection only defined above a neighborhood of the (2k-1) skeletton of a triangulation of the basis. This theorem covers simultaneously the Chern-Weil theory, the obstruction theory modulo torsion, and formulas of the Riemann-Hurwitz type for branched coverings.

Un “théorème des résidus” est donné, qui exprime les classes caractéristiques réelles de dimension 2k d’un fibré principal C à l’aide d’une connexion définie seulement au-dessus d’un voisinage du (2k-1)-squelette d’une triangulation de la base. Ce théorème coiffe simultanément la théorie de Chern-Weil, la théorie de l’obstruction modulo torsion, ainsi que des formules du type Riemann-Hurwitz pour les revêtements ramifiés.

@article{AIF_1981__31_1_83_0,
     author = {Lehmann, Daniel},
     title = {R\'esidus des connexions \`a singularit\'es et classes caract\'eristiques},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {31},
     number = {1},
     year = {1981},
     pages = {83-98},
     doi = {10.5802/aif.818},
     zbl = {0432.57007},
     mrnumber = {82j:57023},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1981__31_1_83_0}
}
Lehmann, Daniel. Résidus des connexions à singularités et classes caractéristiques. Annales de l'Institut Fourier, Volume 31 (1981) no. 1, pp. 83-98. doi : 10.5802/aif.818. http://www.numdam.org/item/AIF_1981__31_1_83_0/

[1] R. Bott, Characteristic classes and foliations, (mimeographied notes by L. Conlon, (1972). | Zbl 0262.57010

[2] S. Chern et J. Simons, Characteristic forms and transgression I, mimeographied notes, Stonybrook Univ., (1972).

[3] W. Greub, S. Halperin et R. Van Stone, Connections, curvature and cohomology, tome I (Ac. Press. 1973).

[4] W. Greub, S. Halperin, R. Van Stone, Connections, curvature and cohomology, tome II.

[5] J.L. Koszul, Homologie et cohomologie des algèbres de Lie, Bulletin de la Soc. Math. de France, (1949). | Numdam | MR 11,6c | Zbl 0033.15502

[6] D. Lehmann, Résidus des connexions métriques à singularités isolées sur les surfaces, à paraître dans l'Enseignement Mathématique, Genève.

[7] Narasimhan et Ramanan, Existence of universal connections II, Amer. J. of Maths, 85 (1963). | MR 27 #1904 | Zbl 0117.39002

[8] J. Simons, Characteristic forms and transgression II : characters associated to a connection, mimeographied notes, Stonybrook Univ., (1972).